Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Sep 22, 2006, 9:31 AM CDT for 23 counties in Texas. It took effect at Sep 22, 2006, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 9:31 AM CDT (14:31 UTC)
- In effect from
- Sep 22, 2006, 10:00 AM CDT
- Expired
- Sep 22, 2006, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4067 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 221431 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 931 AM CDT FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM... .A STRONG STORM SYSTEM IN THE CENTRAL AND NORTHERN PLAINS WILL CAUSE BREEZY CONDITIONS ACROSS SOUTHEAST TEXAS TODAY. THE WIND SPEEDS ARE EXPECTED TO DIMINISH THIS EVENING. WIND SPEEDS OF 20 TO 25 MPH ARE EXPECTED OVER THE INLAND AREAS OF SOUTHEAST TEXAS LATE THIS MORNING THROUGH THE AFTERNOON. AT THE COAST...WIND SPEEDS OF 25 TO 30 MPH WILL BE COMMON WITH GUSTS TO 35 MPH POSSIBLE. TXZ163-164-176>179-195>200-210>214-226-227-235>238-222300- /O.NEW.KHGX.WI.Y.0008.060922T1500Z-060922T2300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 931 AM CDT FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. WINDS OVER THE INLAND COUNTIES OF SOUTHEAST TEXAS ARE EXPECTED TO REACH 20 TO 25 MPH BY MIDDAY AND LAST THROUGH THE AFTERNOON. ALONG THE COAST...WIND SPEEDS OF 25 TO 30 MPH WILL BE COMMON AND GUSTS TO 35 MPH ARE POSSIBLE. THE WIND WILL BEGIN TO DIMINISH AFTER 6 PM. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Sep 22, 9:07 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 22, 9:07 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 AM CDT FRI SEP 22 2006
.UPDATE...
THE PROBLEM OF THE DAY WILL BE WINDS ACROSS SE TX. THE WIND SPEEDS
WERE ALREADY IN THE 15 TO 20 MPH RANGE AT 14Z OVER THE INLAND
AREAS AND 20 TO 25 MPH RANGE AT THE COAST. THE VAD WIND PROFILE
COUPLED WITH THE ADJACENT PROFILERS AND THE NAM AND RUC ALL
INDICATE 35 TO 40 KNOT WINDS AT EITHER 2000 FEET OR THE 925 MB
SURFACE. FIGURED THAT WITH HEATING THE WINDS WILL PICK UP OVER
WIND ADVISORY CRITERIA OVER ALL OF SE TX...AND ISSUED THE
ADVISORY THROUGH 6 PM.
THE OTHER ISSUE FOR THE DAY WILL BE RAIN CHANCES. THE MSAS DATA
SHOWED THE SURFACE THETA-E RIDGE JUST OFF THE COAST AND OVER THE
BPT AREA. WILL KEEP THE 20 PERCENT CHANCE IN FOR TODAY.
40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AND GALVESTON.
WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...AND WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
&&Hazardous weather outlook, Sep 22, 4:21 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 421 AM CDT FRI SEP 22 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 421 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO AND THREE...SATURDAY AND SUNDAY A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS SATURDAY NIGHT THROUGH SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE MAJORITY OF SEVERE WEATHER ASSOCIATED WITH THIS EVENT IS EXPECTED TO BE NORTH AND NORTHEAST OF OUR AREA. HOWEVER...THE POTENTIAL EXISTS FOR SOME OF THE STRONGER THUNDERSTORMS IN OUR AREA TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE STRONG DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES MAY BE POSSIBLE TOO. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.